Article Text

Download PDFPDF
Unusual presentation of more common disease/injury
Paradoxical reaction to antitubercular therapy in miliary tuberculosis
  1. Ankush Gupta1,
  2. Vijay Kumar Srivastava2,
  3. Vibhu Narain Khanna3,
  4. Imran Rizvi4
  1. 1Department of Medical Division, Military Hospital Jodhpur, Jodhpur, Rajasthan, India
  2. 2Department of Opthalmology Division, Military Hospital Jodhpur, Jodhpur, Rajasthan, India
  3. 3Department of Medical Division, Military Hospital, Kirkee, Pune, Maharashtra, India
  4. 4Department of General Medicine, Jawaharlal Nehru Medical College & Hospital, AMU, Aligarh, Uttar Pradesh, India
  1. Correspondence to Dr Ankush Gupta, drankushgupta{at}gmail.com

Summary

An 18-year-old boy presented with fever, weight loss and loss of appetite for 6 months duration. Investigation revealed raised erythrocyte sedimentation rate, negative sputum smear examination for acid-fast bacilli, x-ray and high-resolution CT chest showed bilateral, diffuse infiltration of lung parenchyma with miliary shadows. The patient was treated as a case of miliary tuberculosis with antitubercular therapy (ATT). On the 10th day of treatment the patient developed high-grade fever, cough and breathlessness. Chest x-ray showed an increased infiltration of lung parenchyma. The patient was diagnosed as a case of paradoxical reaction to ATT and was managed successfully with steroids.

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.